Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2017, 6:44 PM CDT for Mitchell County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2017, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 2, 2017, 7:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 95 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WUUS54 KMAF 022344
SVRMAF
TXC335-030045-
/O.NEW.KMAF.SV.W.0162.170602T2344Z-170603T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
644 PM CDT FRI JUN 2 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Mitchell County in western Texas...
* Until 745 PM CDT
* At 644 PM CDT, a severe thunderstorm was located 11 miles west of
Silver, or 19 miles north of Sterling City, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Champion Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3209 10095 3222 10101 3237 10066 3209 10067
TIME...MOT...LOC 2344Z 245DEG 12KT 3211 10088
HAIL...1.00IN
WIND...60MPH
$$
841 follow-up statement
413
WWUS54 KMAF 030005
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
705 PM CDT FRI JUN 2 2017
TXC335-030045-
/O.CON.KMAF.SV.W.0162.000000T0000Z-170603T0045Z/
Mitchell TX-
705 PM CDT FRI JUN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN MITCHELL COUNTY...
At 705 PM CDT, a severe thunderstorm was located 8 miles northwest of
Silver, or 18 miles south of Colorado City, moving northeast at 15
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Champion Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3209 10090 3226 10092 3237 10066 3209 10067
TIME...MOT...LOC 0005Z 245DEG 12KT 3214 10080
HAIL...1.00IN
WIND...60MPH
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:33 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 2, 6:33 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 633 PM CDT Fri Jun 2 2017 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... Another challenging forecast this evening, with scattered thunderstorms expected to continue through this evening. Thus, have included TEMPO mention at all terminals, with MVFR visibility possible in heavy rain. Another round of storms may develop overnight, though have only included mention at CNM/HOB per high- res guidance. Low clouds are also possible Saturday morning, though remain highly dependent on storms, thus have not included at this time. Prevailing winds will be southeasterly, though gusty/variable winds are possible in the vicinity of storms or passing outflow boundaries. && .PREV DISCUSSION... /issued 227 PM CDT Fri Jun 2 2017/ DISCUSSION... Current satellite is showing a Meso-Convective Vortex (MCV), formed from earlier convection over the Davis Mountains, has moved over the central Permian Basin and is causing scattered showers and thunderstorms to develop. Shear is very weak in this area so the threat for severe storms is low with brief heavy rain again the biggest threat. Isolated storms are also forming in the Davis Mountains this afternoon but activity west of the Pecos will be less than that in the Permian Basin. An upper low will meander over West Texas the next 48 hours continuing rain chances through the weekend. The low will move east of the area Monday leaving us in northwesterly flow on the front of a stationary ridge over the western states. Weak disturbances moving southeast will continue to provide a slight chance for rain next week though activity will be much more isolated than that seen recently. The departure of the upper low next week will not only bring an end to the rain chances, but also the cool high temperatures of the past week. Highs will increase into next week but will still be around normal for this time of year. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 81 63 83 / 50 50 40 50 Carlsbad 62 88 62 90 / 30 40 30 30 Dryden 67 87 66 89 / 40 50 60 50 Fort Stockton 63 86 63 86 / 40 50 40 40 Guadalupe Pass 59 78 58 80 / 30 40 30 30 Hobbs 60 81 59 84 / 40 40 30 30 Marfa 56 81 57 81 / 30 50 30 40 Midland Intl Airport 63 82 62 85 / 50 50 40 40 Odessa 63 81 63 85 / 50 50 40 40 Wink 63 86 62 88 / 40 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 2, 1:50 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 150 PM CDT Fri Jun 2 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 150 PM CDT Fri Jun 2 2017 /1250 PM MDT Fri Jun 2 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT There is a chance of thunderstorms across much of the region through tonight however best chances exist across the Permian Basin. Any thunderstorm could produce heavy rainfall, leading to localized areas of flash flooding. There is also a low possibility that a few storms could briefly produce hail, strong winds and potentially a landspout. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible through the weekend across west Texas and southeast New Mexico. Heavy rainfall will be the main concern, but a severe storm or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 2:30 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
230 PM CDT FRI JUN 2 2017
TXZ046-050-051-022015-
Martin TX-Dawson TX-Andrews TX-
230 PM CDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ANDREWS...NORTHERN
MARTIN AND SOUTH CENTRAL DAWSON COUNTIES UNTIL 315 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms in
Martin County and surrounding areas moving northeast at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Flower Grove, Patricia, Lenorah, Tarzan, Grady, Three Leagues and
Klondike.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3223 10224 3245 10226 3258 10205 3258 10179
3231 10179
TIME...MOT...LOC 1929Z 238DEG 8KT 3232 10214
27Special weather statement, Jun 2, 3:20 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 320 PM CDT FRI JUN 2 2017 TXZ046-047-022100- Dawson TX-Borden TX- 320 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BORDEN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 400 PM CDT... At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near Ackerly, moving northwest at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Ackerly, Sparenberg and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3252 10175 3269 10203 3273 10164 3253 10163 TIME...MOT...LOC 2020Z 125DEG 17KT 3259 10169 44
Special weather statement, Jun 2, 3:25 PM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 325 PM CDT FRI JUN 2 2017 TXZ046-022115- Dawson TX- 325 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWSON COUNTY UNTIL 415 PM CDT... At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Lamesa Municipal Airport, or 7 miles north of Lamesa, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamesa, Lamesa Municipal Airport, Punkin Center and Arvana. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Midland. && LAT...LON 3274 10191 3274 10215 3289 10215 3289 10192 TIME...MOT...LOC 2025Z 013DEG 8KT 3284 10200 44
Special weather statement, Jun 2, 3:44 PM CDT, 3 hours before
Special Weather Statement National Weather Service Midland/Odessa TX 344 PM CDT FRI JUN 2 2017 TXZ046-047-022145- Dawson TX-Borden TX- 344 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND NORTHEASTERN DAWSON COUNTIES UNTIL 445 PM CDT... At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near O'donnell, or 16 miles south of Tahoka, moving northwest at 10 mph, as well as multiple other thunderstorms in northwestern Borden and northeastern Dawson counties near Hancock and Mesquite. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... O'donnell, Hancock, Mesquite and Arvana. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3273 10157 3273 10191 3296 10193 3296 10156 TIME...MOT...LOC 2042Z 129DEG 10KT 3293 10178 84
Special weather statement, Jun 2, 4:51 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
451 PM CDT FRI JUN 2 2017
TXZ047-048-052-053-022245-
Mitchell TX-Scurry TX-Howard TX-Borden TX-
451 PM CDT FRI JUN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MITCHELL...SCURRY...
BORDEN AND NORTHEASTERN HOWARD COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Post to 7 miles northeast of
Coahoma. Movement was northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Snyder, Gail, Coahoma, Fluvanna, Sand Springs, Hermleigh, J B Thomas
Reservoir, Knapp, Luther, Mesquite, Vincent, Randalls Corner, Us-
180 Near The Fisher-
Scurry County Line, Winston Field, Cuthbert, Union, Hudd, Dunn, Ira
and Midway.
THIS INCLUDES Interstate 20 between mile markers 184 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3223 10137 3296 10167 3297 10105 3296 10066
3265 10066
TIME...MOT...LOC 2151Z 226DEG 70KT 3304 10143 3237 10121
33The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:11 PM CDT | Special Weather Statement | MAF | 49 min | |
| Jun 1, 8:00 PM CDT | Special Weather Statement | MAF | Brewster, Presidio | 45 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 54 min |
| Jun 1, 8:34 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jun 1, 8:42 PM CDT | River Flood Warning | MAF | Brewster | 56 hr |
| Jun 1, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| Jun 1, 11:09 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jun 2, 1:22 AM CDT | Special Weather Statement | MAF | Yoakum | 53 min |
| Jun 2, 2:36 AM CDT | Special Weather Statement | MAF | Brewster | 54 min |
| Jun 2, 4:02 AM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 2, 4:04 AM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jun 2, 4:26 AM CDT | Special Weather Statement | MAF | Presidio | 64 min |
| Jun 2, 2:30 PM CDT | Special Weather Statement | MAF | Martin | 45 min |
| Jun 2, 3:20 PM CDT | Special Weather Statement | MAF | Dawson | 40 min |
| Jun 2, 3:25 PM CDT | Special Weather Statement | MAF | Dawson | 50 min |
| Jun 2, 3:31 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jun 2, 3:42 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jun 2, 3:44 PM CDT | Special Weather Statement | MAF | Dawson | 61 min |
| Jun 2, 4:51 PM CDT | Special Weather Statement | MAF | Borden, Scurry | 54 min |
| Jun 2, 4:52 PM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| Jun 2, 6:49 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| Jun 2, 6:59 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.